Affordable Access

Quantal Response Equilibria for Normal Form Games

Authors
Journal
Games and Economic Behavior
0899-8256
Publisher
Elsevier
Publication Date
Volume
10
Issue
1
Identifiers
DOI: 10.1006/game.1995.1023
Disciplines
  • Mathematics

Abstract

Abstract We investigate the use of standard statistical models for quantal choice in a game theoretic setting. Players choose strategies based on relative expected utility and assume other players do so as well. We define a quantal response equilibrium (ORE) as a fixed point of this process and establish existence. For a logit specification of the error structure, we show that as the error goes to zero, QRE approaches a subset of Nash equilibria and also implies a unique selection from the set of Nash equilibria in generic games. We fit the model to a variety of experimental data sets by using maximum likelihood estimation. Journal of Economic Literature Classification Numbers: C19, C44, C72, C92.

There are no comments yet on this publication. Be the first to share your thoughts.